MAUDE Adverse Event Report: DEPUY MITEK LLC US 4.5 HEALIXADV BR 5PK-3SUTURE; SOFT-TISSUE ANCHOR, BIOABSORBABLE

DEPUY MITEK LLC US 4.5 HEALIXADV BR 5PK-3SUTURE; SOFT-TISSUE ANCHOR, BIOABSORBABLE
Catalog Number 222320
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/10/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Udi: (b)(4) - incomplete.The expiration date is not currently available.
 
Event or Problem Description
It was reported by our sales rep that while attempting a rotator cuff repair on (b)(6) 2018, one of our 4.5mm healix advance br anchors failed to purchase in the patient¿s bone.The (b)(6) had begun to tie knots on the medial row, and had gotten to his final knot to tie, when we noticed a sharp recoil.Originally thought to be a ruptured suture, we noticed that the healix anchor had pulled out of the bone.Clearly noticeable was a vertical break in the cortical threads of the anchor, as one side of the anchor had completely broken free from the rest of the anchor.The (b)(6) then proceeded to place a 6.5 healix advance anchor in the patient and the procedure went as expected with no further delays.No adverse patient events occurred either.There is no patient consequences.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: the complaint device was discarded by the customer, therefore unavailable for a physical evaluation.The complaint cannot be confirmed.We cannot discern a root cause for the reported failure due to insufficient information provided.A dhr review has been conducted and the results indicate that this batch of product was processed without any incident and therefore there is no evidence of manufacturing anomalies on the paperwork reviewed.Further, a review into the depuy synthes mitek complaints system revealed no other complaints of any kind for this lot of devices with the product code that were released to distribution.At this point in time, no corrective action is required and no further actions is warranted.However, depuy synthes mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.Udi: (b)(4).

Brand Name
4.5 HEALIXADV BR 5PK-3SUTURE
Common Device Name
SOFT-TISSUE ANCHOR, BIOABSORBABLE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key7579068
Report Number1221934-2018-51484
Device Sequence Number18884438
Product Code MAI
UDI-Device Identifier10886705021482
UDI-Public10886705021482
Combination Product (Y/N)N
Initial Reporter StateAR
Initial Reporter CountryUS
PMA/510(K) Number
K120078
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 06/20/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2020
Device Catalogue Number222320
Device Lot NumberL604132
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/11/2018
Supplement Date Received by Manufacturer06/20/2018
Initial Report FDA Received Date06/07/2018
Supplement Report FDA Received Date06/24/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1